Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS Raleigh, NC

March 29, 2010Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Mar 29, 2010, 12:24 AM EDT for Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2010, 12:24 AM EDT (04:24 UTC)
Expired
Mar 29, 2010, 3:15 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WGUS52 KRAH 290424
FFWRAH
NCC081-290715-
/O.NEW.KRAH.FF.W.0009.100329T0424Z-100329T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1224 AM EDT MON MAR 29 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 315 AM EDT

* AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED HEAVY RAIN OVER GUILFORD COUNTY. THE RAIN HAD BEEN   
  PERSISTENT THROUGH THE EVENING...WITH THE HEAVIEST RAINFALL FROM   
  JUST NORTH OF GREENSBORO TO HIGH POINT. IN THAT AREA...DOPPLER   
  RADAR INDICATED THAT AS MUCH AS 4.5 INCHES OF RAIN LIKELY HAD   
  FALLEN DURING THE EVENING. WITH RAIN CONTINUING...RAINFALL 
  TOTALS IN SOME LOCATIONS COULD REACH FIVE INCHES.

* LOCATIONS THREATENED WITH FLOODING INCLUDE MCLEANSVILLE...HIGH
  POINT AND GREENSBORO.

IN ADDITION...MINOR FLOODING WAS ONGOING ON BRUSH CREEK AT MUIRFIELD 
ROAD IN GUILFORD COUNTY.  THE LATEST STAGE WAS 9.98 FEET. MINOR 
FLOOD STAGE IS 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003

$$

DJF
3 follow-up statements
021 
WGUS72 KRAH 290518
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 AM EDT MON MAR 29 2010

NCC081-290715-
/O.CON.KRAH.FF.W.0009.000000T0000Z-100329T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
118 AM EDT MON MAR 29 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
GUILFORD COUNTY...

AT 112 AM EDT...AREAS OF HEAVY RAIN WERE DIMINISHING OVER GUILFORD 
COUNTY. HOWEVER...EARLIER HEAVY RAINFALL HAD RESULTED IN SOME AREA 
STREAMS COMING OUT OF THEIR BANKS. FOR EXAMPLE...THE EAST FORK DEEP 
RIVER NEAR HIGH POINT HAD A STAGE OF 10.2 FEET. FLOOD STAGE IS 10 
FEET.

GUILFORD COUNTY SHERIFF HAD NO REPORTS OF FLOODING AT 110 AM. AS 
LOCAL STREAMS AND CREEKS RECEDE...WITH NO FURTHER DEVELOPMENT OF 
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...THE FLASH FLOOD WARNING 
MAY BE CANCELLED EARLY. IN THE MEANTIME...REMAIN ALERT FOR STANDING 
WATER DUE TO PREVIOUS HEAVY RAIN...AND STREAMS...STORM DRAINS...
AND CREEKS RUNNING HIGH WITH WATER AND FLOWING FAST. STAY TUNED TO 
THIS STATION FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003

$$

DJF
877 
WGUS72 KRAH 290600
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
200 AM EDT MON MAR 29 2010

NCC081-290715-
/O.CON.KRAH.FF.W.0009.000000T0000Z-100329T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
200 AM EDT MON MAR 29 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
GUILFORD COUNTY...

AT 149 AM EDT...SOME AREA CREEKS CONTINUED TO BE NEAR OR ABOVE THEIR 
FLOOD STAGES. FOR EXAMPLE...THE EAST FORK DEEP RIVER NEAR HIGH POINT 
HAD A STAGE OF 10.3 FEET. WITH RAIN DIMINISHING...THE CREEK LEVEL 
WAS BEGINNING TO FALL. HOWEVER...REEDY FORK AT ROAD 2128 NEAR OAK 
RIDGE HAD RISEN TO NEAR ITS FLOOD STAGE OF 10 FEET. 

PERSONS PLANNING TO TRAVEL AROUND GUILFORD COUNTY OVERNIGHT SHOULD 
BE ON THE LOOKOUT FOR STANDING WATER ON ROADS DUE TO EARLIER HEAVY 
RAIN. REMAIN AWAY FROM SMALL STREAMS AND CREEKS THAT MAY BE OUT OF 
THEIR BANKS. THE WATER MAY BE HIGH AND FLOWING FAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ANY HILLY TERRAIN THERE COULD BE LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003

$$

DJF
330 
WGUS72 KRAH 290712
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 AM EDT MON MAR 29 2010

NCC081-290718-
/O.EXP.KRAH.FF.W.0009.000000T0000Z-100329T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
312 AM EDT MON MAR 29 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 AM EDT FOR GUILFORD
COUNTY...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN EARLIER THIS EVENING RESULTED 
IN SIGNIFICANT RISES AND MINOR FLOODING ON STREAMS AND CREEKS IN 
GUILFORD COUNTY. RECENT REPORTS FROM RIVER GAGES IN GUILFORD COUNTY 
INDICATES THAT WATER LEVELS ON STREAMS AND CREEKS ARE NOW FALLING. 
IN ADDITION...LOCAL LAW ENFORCEMENT OFFICIALS REPORT NO FLOODING 
RELATED ISSUES IN THE AREA. 

CREEKS AND STREAMS WILL CONTINUE TO RUN HIGH OVERNIGHT AND SOME 
WATER MAY LINGER ACROSS LOW LYING AND POOR DRAINAGE AREAS FOR 
ANOTHER FEW HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROAD. 

LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003

$$

BLAES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 10:25 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 28, 10:25 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1025 PM EDT SUN MAR 28 2010

.SYNOPSIS...
A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST
TONIGHT. A WARM FRONT WHICH HAS LIFTED NORTH ACROSS MUCH OF THE AREA
WILL BECOME STATIONARY OVER THE NORTHWEST PIEDMONT AND SOUTHERN
VIRGINIA. THE STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL NORTH
CAROLINA TONIGHT AND MONDAY MORNING RESULTING IN PERIODS OF HEAVY
RAIN AND GUSTY WINDS. THE UPPER LEVEL LOW WILL FOLLOW THE STORM ON
MONDAY AFTERNOON AND EVENING KEEPING THE WEATHER UNSETTLED.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1010 PM SUNDAY...

00Z UPPER AIR ANALYSIS DEPICTS CENTRAL NC IN A STRONG UPPER
DIVERGENCE AREA AS A RESULT OF A 125+ KT JET CROSSING THE NORTHERN
GULF COAST. AT 850MB...LOW LEVEL CONFLUENCE ZONE STRETCHES SOUTH
CENTRAL VA SOUTHWESTWARD TO NEAR THE CLT AREA. MEANWHILE WATER VAPOR
IMAGERY DEPICTS NEXT VORT MAXIMA ROTATING THROUGH THE BASE OF THE
UPPER TROUGH AND WILL LIFT E-NE TOWARD THE CAROLINAS AFTER 06Z.
FINALLY THE NEAR SURFACE BOUNDARY IN WHICH TORNADIC CELLS HAVE
DEVELOPED WAS SHIFTING SLOWLY SE.

THE APPROACH OF UPPER LEVEL VORTICITY WILL CAUSE STORMS TO DEVELOP
TO MULTI-CELLULAR LINES WITH THE MAIN SEVERE THREAT DAMAGING
STRAIGHT LINE WINDS. DUE TO THE STRONG 0-1KM STORM RELATIVE HELICITY
(IN EXCESS OF 150M2/S2) OVER THE REGION AS WELL AS THE NEAR SURFACE
BOUNDARY ...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS SWEET SPOT
OF HELICITY SHIFTS INTO THE COASTAL PLAIN AFTER 06Z. THUS...EXPECT
SEVERE WEATHER THREAT TO SHIFT E-SE WITH TIME FROM THE WESTERN
PIEDMONT INTO THE EASTERN PIEDMONT/SANDHILLS AND COASTAL PLAIN AFTER
2 AM.

AM A BIT CONCERN FOR POTENTIAL FOR FLASH FLOODING AS LOW LEVEL
CONFLUENCE ZONE WILL ONLY SHIFT SLOWLY SE. A SPOTTER NORTH OF GSO
REPORTED NEARLY 3 INCHES OF RAIN BETWEEN 830-930 PM. SINCE LOW LEVEL
FOCUS EXPECTED TO GRADUALLY SHIFT E-SE WITH TIME...WILL NOT ISSUE A
FLASH FLOOD WATCH AT THIS TIME BUT DO EXPECT LOCALLY HEAVY RAIN.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 320 PM SUNDAY...

CONVECTIVE LINE SHOULD BE EXITING THE COASTAL SECTIONS MONDAY
MORNING WITH THE SEVERE THREAT RAPIDLY WINDING DOWN AS LOW-LEVEL
JET AND ASSOCIATED IMPRESSIVE (+30KT 0-1KM SHEAR) LOW-LEVEL
KINEMATIC WIND FIELD SHIFTS OFFSHORE. A BRIEF LULL IN SHOWER
COVERAGE THROUGH THE LATE MORNING AND INTO THE EARLY AFTERNOON
HOURS BEFORE DAYTIME HEATING AND RESULTANT DESTABILIZATION(~500 J/KG)
WILL SUPPORT CONVECTIVE RE-DEVELOPMENT AS UPPER LOW PIVOTS
OVER THE AREA. WILL CARRY A CHANCE OF SHOWERS WELL INTO THE EVENING
HOURS WITH ISOLATED THUNDER POSSIBLE ACROSS THE CENTRAL PIEDMONT AND
COASTAL SECTIONS WHERE MODELS SHOW BEST INSTABILITY. SHOWER COVERAGE
AND PROBABILITY SHOULD BEGIN TO DIMINISH ACROSS THE AREA FROM SW TO
NE ACROSS THE AREA TUESDAY MORNING AND INTO THE AFTERNOON AS WRAP
AROUND DEFORMATION ZONE LIFTS NORTH OF THE AREA.

DIFFICULT HIGH TEMPERATURE FOR MONDAY...BUT MODEL SOUNDINGS SUGGEST
WE COULD SEE SOME SUBSTANTIAL BREAKS BEHIND THE EXITING CONVECTIVE
LINE. HIGHS IN THE LOWER 60S NW TO AROUND 70 EAST. MUCH COOLER
MONDAY NIGHT(COMPARED TO PREVIOUS NIGHT)...DESPITE THE CLOUDS AND
RAIN SHOWERS. LOWS IN THE LOWER TO MID 40S. ONE LAST BELOW NORMAL
TEMPERATURE DAY ON TUESDAY AS THE COLD UPPER TROUGH LIFTS SLOWLY UP
THE MID-ATLANTIC/SOUTHERN NEW ENGLAND COAST. HIGHS 60 TO 65. LOWS
TUESDAY NIGHT UNDER CLEARING SKIES IN THE UPPER 30S TO LOWER 40S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 320 PM SUNDAY...

MIDWEEK ON WILL BE DOMINATED BY HIGH AMPLITUDE RIDGING OVER
THE REGION...IN RESPONSE TO AN EVOLUTION OF A CLOSED LOW OVER
THE SOUTHWEST CONUS. TEMPERATURES WILL SOAR TO WELL BELOW NORMAL
WITH AFTERNOON READINGS WELL INTO THE LOWER TO MID 80S FRIDAY AND
INTO THE WEEKEND. A GOOD 30 TO 35 F DEGREE DIURNAL VARIATION WITH
OVERNIGHT LOWS AS STRONG RADIATIONAL COOLING IS EXPECTED. LOWS IN
THE 40S...GRADUALLY MODERATING INTO THE LOWER 50S.

WHILE THERE ARE SOME TIMING DIFFERENCES WITH
HOW/WHEN THE LONG RANGE MODEL SOLUTIONS HANDLE THE EASTWARD
PROGRESSION OF THE UPPER LOW...RAIN CHANCES LOOK TO HOLD OFF UNTIL
EARLY NEXT WEEK.
&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

VFR CONDITIONS ARE CURRENTLY IN PLACE OVER THE EASTERN HALF OF THE
FORECAST AS SOME MIXING WAS ABLE TO OCCUR TODAY. HOWEVER...THE
NORTHWEST PIEDMONT HAS HAD MVFR CEILINGS FOR MOST OF THE DAY AND
THESE MVFR CEILINGS ARE EXPECTED TO OVERSPREAD THE AREA THROUGHOUT
THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE EXPECTED TO
DETERIORATE (IFR TO LIFR CIGS) FROM WEST TO EAST...WITH PERIODS OF
RAIN THIS EVENING AND OVERNIGHT AHEAD OF A STRONG STORM SYSTEM.
THERE WILL ALSO BE A CHANCE OF THUNDER THIS EVENING AND OVERNIGHT
WITH A 15-30KT SURFACE WIND FROM THE SOUTH. SHOWERS WILL BE POSSIBLE
THROUGHOUT THE DAY ON MONDAY AS THE UPPER LOW MOVES OVERHEAD. MVFR
CIGS/VSBYS GENERALLY EXPECTED.

SHOWER CHANCES/MVFR CIGS WILL CONTINUE INTO MONDAY NIGHT WITH THE
MID/UPPER LOW. BY TUESDAY...THE UPPER LOW WILL MOVE OUT TO SEA AND
STRONG MID LEVEL RIDGING/SURFACE HIGH PRESSURE WILL MOVE INTO THE
REGION. THE WILL RESULT IN VFR CONDITIONS FOR THE REMAINDER OF THE
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...WSS
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...KRR/BADGETT
Hazardous weather outlook, Mar 28, 11:07 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT SUN MAR 28 2010

NCZ007>011-022>028-038>043-073>078-083>086-088-089-291000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1107 PM EDT SUN MAR 28 2010

...TORNADO WATCH 39 IN EFFECT UNTIL 5 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THE OVERNIGHT HOURS.
A FEW THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO WILL BE POSSIBLE
OVERNIGHT...MAINLY OVER THE SANDHILLS AND THE COASTAL PLAIN.

THE MAIN HAZARD OVERNIGHT WILL BE DAMAGING WIND GUSTS AS THE
THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LINE THAT WILL MOVE
THROUGH THE REGION BEFORE DAYBREAK MONDAY. WINDS MAY BRIEFLY GUST
TO 60 MPH WITH THIS LINE.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT
OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE
GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST
WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT
YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE.

ALSO HEAVY RAINFALL OF 1 TO 3 INCHES COULD PRODUCE FLASH FLOODING
IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ021-291000-
FORSYTH-
1107 PM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

AREAS OF RAIN WILL CONTINUE OVERNIGHT BUT THE THREAT FOR SEVERE
STORMS HAS SHIFTED TO THE EAST AND SOUTH OF THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Mar 28, 7:59 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TORNADO          2 WNW HIGH POINT        35.99N 80.02W
03/28/2010                   GUILFORD           NC   EMERGENCY MNGR

            GUILFORD COUNTY EMERGENCY MANAGER CONFIRMED 20 STURDY
            HOMES DAMAGED NORTH OF HIGH POINT.

&&

CARROLL
Special weather statement, Mar 28, 8:37 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT SUN MAR 28 2010

NCZ021-038-290115-
DAVIDSON-FORSYTH-
837 PM EDT SUN MAR 28 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN
DAVIDSON COUNTIES THROUGH 915 PM EDT...

AT 836 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ARCADIA...OR ABOUT 11 MILES SOUTHWEST OF WINSTON-SALEM...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINSTON-SALEM...SEDGE
GARDEN...WALKERTOWN...AND...KERNERSVILLE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

77
Local storm report, Mar 28, 8:49 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TORNADO          4 NW HIGH POINT         36.02N 80.04W
03/28/2010                   FORSYTH            NC   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED 3 INJURIES AND EXTENSIVE TREE
            DAMAGE AS WELL AS ROOFS RIPPED OFF OF SEVERAL BUILDINGS
            NEAR THE INTERSECTION OF OLD MILL ROAD AND SKEET CLUB
            ROAD IN HIGH POINT.

&&

CARROLL
Special weather statement, Mar 28, 10:44 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT SUN MAR 28 2010

NCZ007-290330-
PERSON-
1044 PM EDT SUN MAR 28 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN PERSON COUNTY
THROUGH 1130 PM EDT...

AT 1044 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9
MILES WEST OF CONCORD...OR ABOUT OVER MILTON...MOVING NORTHEAST AT 40
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CONCORD AND HYCO
LAKE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

77
Special weather statement, Mar 28, 11:07 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT SUN MAR 28 2010

NCZ007-022>025-039-040-290430-
ALAMANCE-CHATHAM-DURHAM-GUILFORD-ORANGE-PERSON-RANDOLPH-
1107 PM EDT SUN MAR 28 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...GUILFORD...
ALAMANCE...ORANGE...DURHAM...RANDOLPH AND CHATHAM COUNTIES THROUGH
MIDNIGHT EDT...

AT 1105 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM AROUND UNION RIDGE TO SEAGROVE... MOVING EAST AT
40 MPH. LOCATIONS LIKELY TO BE AFFECTED BY THESE STORMS INCLUDE
BURLINGTON... SILER CITY... LIBERTY... AND ASHEBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

GIH
Local storm report, Mar 28, 11:49 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1149 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      5 SSW SUMMERFIELD       36.13N 79.92W
03/28/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            MINOR FLOODING WAS OCCURRING ON BRUSH CREEK AT MUIRFIELD
            ROAD IN GUILFORD COUNTY. THE LATEST STAGE WAS 9.98 FEET
            AND MINOR FLOOD STAGE IS 9 FEET. THE CREEK ROSE THREE
            QUARTERS OF A FOOT IN 15 MINUTES.

&&

CARROLL

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:12 PM EDTTornado WarningRAHDavidson, Forsyth, Guilford, Randolph48 min
Mar 28, 8:39 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph4 hr
Mar 28, 8:45 PM EDTTornado WarningRAHDavidson, Forsyth29 min
Mar 28, 8:52 PM EDTTornado WarningRAHPerson23 min
Mar 28, 8:57 PM EDTTornado WarningRAHGuilford37 min
Mar 28, 9:31 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly44 min
Mar 28, 9:34 PM EDTFlash Flood WarningRAHGuilford3 hr
Mar 28, 9:39 PM EDTTornado WarningRAHPerson36 min
Mar 28, 10:21 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly54 min
Mar 28, 10:26 PM EDTTornado WarningRAHAlamance, Guilford34 min
Mar 28, 11:21 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person54 min
Mar 28, 11:26 PM EDTTornado WarningRAHAlamance, Durham, Orange, Person49 min
Mar 28, 11:56 PM EDTTornado WarningRAHDurham, Granville, Person34 min
Mar 28, 11:58 PM EDTRiver Flood WarningRAHAlamance35 hr
Mar 28, 11:58 PM EDTRiver Flood WarningRAHChatham35 hr
Mar 29, 12:38 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange4 hr
Mar 29, 3:24 AM EDTAreal Flood AdvisoryRAHFranklin, Harnett, Johnston, Nash, Wake3 hr
Mar 29, 6:29 AM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Wayne, Wilson3 hr
Mar 29, 8:43 AM EDTAreal Flood WarningRAHEdgecombe, Johnston, Nash, Wilson3 hr
Mar 29, 10:26 AM EDTRiver Flood WarningRAHJohnston37 hr
Mar 29, 10:36 AM EDTRiver Flood WarningRAHEdgecombe, Nash24 hr
Mar 29, 11:59 AM EDTAreal Flood WarningRAHJohnston, Nash2 hr

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.